The Window Distribution of Multiple TCPs with Random Loss Queues

The Window Distribution of Multiple TCPs with Random Loss Queues

Title : The Window Distribution of Multiple TCPs with Random Loss Queues
Authors :
Ott, Teunis
Misra, Archan
Baras, John, S.
Conference : 1999 IEEE Global Telecommunications Conference (GLOBECOM) Vol. 3, pp. 1714-1726
Date: December 05 - December 09, 1999

Two approximate techniques for analyzing the window size distribution of TCP flows sharing an RED-like bottleneck queue are presented. Both methods presented first to use a fixed point algorithm to obtain the mean window sizes of the flows, and the mean queue length in the bottleneck buffer. The simpler of the two methods then uses the ‘square root formula’ for TCP; the other method is more complicated. More often than not, the simpler method is slightly more accurate; this is probably due to the fact that window sizes of the different flows are negatively correlated.

Download Full Paper